Thunderstorm Wind, Labette
- When
- July 23, 4:40 PM CST
- Where
- Labette County, 2 mi NW of Bartlett
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.067, -95.250
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jul 23, 2:48 PM CST, 1 hour 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 348 PM CDT FRI JUL 23 2004 .DISCUSSION... FCST CONCERNS... CNVTV TRENDS/QPF TNGT AND SAT, TEMP TRENDS THRU THE PD... RATHER COMPLEX/UNUSUAL FCST FOR JULY ACRS THE PLAINS THRU MUCH OF THE FCST PD. MAIN CONCERNS TNGT ARE CNVTV/QPF TRENDS ACRS THE CWA, WITH POTNL FOR MRGNL SVR WX AND HVY RAFL AGAIN. GREATEST INSTBY WL RESIDE ACRS THE SRN CWA THIS EVE, WITH SHEAR PROFILE SUFFICIENT FOR A FEW ORGANIZED/SVR STMS WITH LRG HAIL AND WIND ALG THE OKLA BORDER. OTHERWISE, DECENT LIFT WITHIN ELEVATED MOIST LYR N OF SFC BNDRY TNGT ACRS THE CWA FOR SCT-NMRS SHWRS AND EMBEDDED TSRA. MODEL AND FCST CONSENSUS SUGGESTS GREATEST RISK FOR ADDTNL HVY RAFL WL BE JUST S OF AREA THAT RECEIVED SOME LCLY HVY RAFL IN LAST 24HRS. FFG VALUES ARE HIGHER IN THESE AREAS, SO NO FLOOD WATCH ANTICIPATED AT THIS TIME. HOWEVER, WL LKLY CONT TO HAVE MINOR FLOODING ISSUES WITH LOCAL FLOOD WARNINGS PROBLY NEEDED TNGT FOR A FEW COUNTIES. PTRN MORE REMINISCENT OF TRANSITION SEASON WL PREVAIL THRU THE WEEKEND, AS LRG CANADIAN AIRMASS CONTS TO OOZE SWD ACRS THE PLAINS. MSTR/LIFT ALG ELEVATED BAROCLINIC ZONE WL CONT TO PROVIDE CHCS FOR SHWRS INTO SAT NGT, THOUGH BEST CHCS WL BE ACRS THE ERN CWA, ASSOCD WITH MID LVL SHRTWV/LOW CIRC WHICH WL CONT TO MOV SLOWLY EWD INTO ECNTRL/SERN KS. MAIN UPR TROF APCHG FM THE NRN PLAINS WL GRADULY END PCPN CHCS AS DRIER AIR ADVCTS IN BY SUNDAY MRNG, THOUGH CLOUDS WL LKLY LINGER ACRS MUCH OF THE AREA. WL LKLY BE DEALING WITH SOME RECORD TEMPS (BOTH LOW MAX AND LOW MINS) THE NEXT FEW DAYS AS CANADIAN AIRMASS TAKES HOLD. EXTENDED FCST...TEMPS WL BE SLOW TO MODERATE THRU NEXT WEEK, WITH YET ANOTHER SGFNT UPR TROF MOVG ESEWD ALG THE NRN TIER/ CANADIAN BORDER BY MID-WEEK. THIS MAY PROVIDE SLGT PCPN CHCS DURG THE TUE NGT-THU TIME FRAME, AS LO LVL MOIST AXIS ACRS THE HIGHS PLAINS GET SHUNTED EWD INTO THE AREA AHD OF UPR LVL FEATURES. TEMPS TO RMN BLO CLIMO THRU THE PD, THOUGH PERHAPS CLOSER TO NORMAL BY THU/FRI. DARMOFAL && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 63 70 59 77 / 90 60 40 10 HUTCHINSON 61 69 57 77 / 80 50 30 10 NEWTON 62 68 58 76 / 90 50 40 10 ELDORADO 63 70 59 76 / 90 60 50 10 WINFIELD-KWLD 65 71 60 78 / 90 70 50 20 RUSSELL 58 67 54 77 / 70 40 20 5 GREAT BEND 60 68 56 77 / 70 40 20 5 SALINA 61 69 57 78 / 80 50 30 10 MCPHERSON 61 68 57 77 / 80 50 30 10 COFFEYVILLE 67 72 62 76 / 90 80 60 20 CHANUTE 65 71 60 75 / 90 80 60 20 IOLA 64 71 60 75 / 90 80 60 20 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. && 13/DARMOFAL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 439 PM CDT FRI JUL 23 2004 KSZ032-033-047>053-067>072-082-083-091>096-098>100-241200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 439 PM CDT FRI JUL 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS, SOME LOCALLY STRONG OR SEVERE, WILL AFFECT PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS THIS EVENING, MAINLY FOR THE COUNTIES BORDERING OKLAHOMA. THE PRIMARY SEVERE RISK WILL BE HAIL TO NICKEL SIZE AND WINDS TO 65 MPH. AREAS OF LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE TONIGHT ACROSS SOUTHEAST AND PORTIONS OF CENTRAL KANSAS, MAINLY SOUTH OF HIGHWAY 50. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES IS POSSIBLE, WITH LOCALLY HIGHER AMOUNTS ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. THIS MAY RESULT IN MINOR FLOODING OF SOME LOW-LYING AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE FOR THUNDERSTORMS AND LOCALLY HEAVY RAIN WILL CONTINUE ON SATURDAY FOR AREAS MAINLY EAST OF THE KANSAS TURNPIKE. NO SEVERE WEATHER IS EXPECTED. AFTER A PERIOD OF COOL AND DRY WEATHER THRU EARLY NEXT WEEK, THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY NIGHT THROUGH THURSDAY NIGHT ACROSS CENTRAL AND SOUTHEAST KANSAS. AT THIS TIME IT IS TOO EARLY TO SPECULATE ON THE MAGNITUDE AND TYPE OF ANY SEVERE RISK. LISTEN FOR LATER FORECASTS AND OUTLOOKS FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED DUE TO THE LOCALIZED AND BRIEF NATURE OF THE SEVERE RISK THIS EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WWW.CRH.NOAA.GOV/ICT/HWO/HWOICT.HTM KED
The Tulsa radar (KINX), 103 km away, was scanning. The volume nearest the first event began at 22:39 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411559.